MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 2F/2T

EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 2F/2T
Model Number 204-01-02
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was rheumatoid arthritis.The patient was implanted with a optetrak knee system - cemented posterior stabilised (ps) femoral component - size 2 (catalog 204-01-02, serial (b)(4)), optetrak knee system - cemented finned tibial tray - sizes 1f/2t 2f/2t(catalog 200-04-22, serial (b)(4)), optetrak knee system - posterior stabilised (ps) tibial insert - size 2 - 11mm (catalog 204-22-11, serial (b)(4)), optetrak knee system - three pegs patella - diameter 29mm (catalog 200-02-29, serial (b)(4), and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2016, approximately 91 months post implantation, the patient underwent revision due to aseptic loosening tibia; instability; wear of polyethylene component.The exactech were removed and replaced with optetrak offset tibial tray 1f/1t and 2f/1t beta and optetrak knee system - posterior stabilised (ps) tibial insert - size 2 - 15mm.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of a combination of prosthesis wear and aseptic loosening between the tibial component and the bone.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d2, d4 (catalog number, serial number, and udi number), g4, g5, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (d2) common device name (d4) catalog number, serial number, and udi number (g5) 510k number.(h6) evaluation codes.

Brand Name
OPTETRAK
Common Device Name
CEMENTED FINNED TIB. TRA SZ 2F/2T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9711287
Report Number1038671-2020-00166
Device Sequence Number19343010
Product Code JWH
UDI-Device Identifier10885862047571
UDI-Public10885862047571
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2012
Device Model Number204-01-02
Device Catalogue Number204-01-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR